Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 15, 2017, 10:21 PM MDT for Keith County, Perkins County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2017, 10:21 PM MDT (04:21 UTC)
- Expired
- May 15, 2017, 11:00 PM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
Counties Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1294 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1839 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 13.5
The text
As transmitted.
838
WWUS83 KLBF 160421
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
1021 PM MDT MON MAY 15 2017
NEZ057-058-160500-
Perkins NE-Keith NE-
1021 PM MDT MON MAY 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERKINS...KEITH AND
NORTHWESTERN LINCOLN COUNTIES UNTIL 1100 PM MDT...
At 1020 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Grant to near Madrid.
Movement was northeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Ogallala, Grant, Paxton, Brule, Madrid, Sarben, Lemoyne, Keystone,
Roscoe, Kingsley Dam, Nevens, Broganville, Otter Creek Campground,
Lake View Campground, Big Bald Hill, Wild Horse Spring and Belmar.
This includes the following highways...
Highway 61 between mile markers 64 and 109.
Highway 92 between mile markers 125 and 138.
Interstate 80 in Nebraska between mile markers 114 and 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4087 10197 4138 10195 4138 10127 4121 10127
4081 10152
TIME...MOT...LOC 0420Z 209DEG 26KT 4090 10190 4086 10163
$$
JacobsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 15, 5:31 PM MDT, 4 hours 50 minutes earlier.
Area forecast discussion, May 15, 5:31 PM MDT, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service North Platte NE 631 PM CDT Mon May 15 2017 .UPDATE... Issued at 548 PM CDT Mon May 15 2017 Forecast updated for Sheridan County as Severe Thunderstorm Watch #215 in effect until midnight MDT. && .SHORT TERM...(This evening through Tuesday) Issued at 332 PM CDT Mon May 15 2017 The ACCAS on visible satellite across Scntl Neb represents a weakness in the 700mb cap. The convection the models are generating across Wrn KS this afternoon and tonight should develop upscale along this weakness or "front" tonight. The models vary with the track of the convection...some due north through Ncntl Neb and others northeast clipping the eastern edge of Ncntl Neb. The models in general suggest another area of thunderstorms tonight across Northwest Neb. The location varies with the models. Severe weather potential tonight is reasonably good. The SPC outlook today and tonight is marginal for organized severe storm development but don't be fooled. Lapse rates are steep, moisture plentiful and winds aloft are strong. Thus, it is believed that any organized area of thunderstorms which forms, could produce severe weather...large hail and wind damage. By Tuesday morning the atmosphere should be capped once again. The models drive another cold front through Wrn and Ncntl Neb in the morning. This front should lift north in the afternoon and evening and be the genesis for additional thunderstorm development mainly affecting areas along and east of highway 83. The severe weather potential Tuesday is higher. H700mb temperatures fall into the mid and upper single digits celsius which is weak. Increasing moisture and strong upper level dynamics emerging from the upper level low across the Wrn U.S. should support storm development along and east of a stationary front forecast to lie somewhere across Cntl Neb. Severe weather could develop anywhere along and east of highway 61 with the threat increasing eastward. The models suggest storm development across the Nern Colo plains and Scntl Nebraska which should lift north into Wrn/Ncntl Neb late in the afternoon or evening. .LONG TERM...(Tuesday night through Monday) Issued at 332 PM CDT Mon May 15 2017 An initial round of strong or severe thunderstorms should move through Tuesday night. SPC outlooks nearly all areas for marginal risk of severe weather. The better instability is in just the eastern edge of Ncntl Neb. The first of Two upper level lows moves Tuesday night and Wednesday. Strong cold air advection takes hold Wednesday with highs in just the 50s and 60s. H700mb temperatures fall from 5C to near 0C Wednesday and the operative precipe mode is showers. Isolated thunderstorms might develop given the -15C to -18C temperatures at h500mb. A lull in the rain should develop Wednesday and and Thursday morning. A second colder upper level lows moves across Thursday and Friday. H700mb temperatures fall to 0C to -5C. Snow will develop in eastern WY and perhaps a period of wet snow in Western Nebraska...not unheard of in May. Rain/showers are expected most areas Thursday and Friday. Cold air remains in place next weekend with h700mb temperatures below 0C. The guidance is trending colder Saturday morning with lows near freezing across the Wrn Sandhills. Skies could clear out at night and then cloud back up during the late morning. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 627 PM CDT Mon May 15 2017 Forecast challenge is convection as short term models differ in the focus area and movement of convection overnight. Visual flight rules expected through the period where model preference is the RAP where convection in northwest Kansas will lift north into southwest Nebraska, while additional convection in the northwest Panhandle moves northeast to bring a chance of thunderstorms throughout through 08Z. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...TLK SHORT TERM...CDC LONG TERM...CDC AVIATION...19
Hazardous weather outlook, May 15, 3:36 PM MDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 436 PM CDT Mon May 15 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-162145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 436 PM CDT Mon May 15 2017 /336 PM MDT Mon May 15 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A general thunderstorm outlook is in effect, although an isolated severe thunderstorm cannot be ruled out. The area of concern is generally east of Highway 83, and across Sheridan County. Any thunderstorm that can reach severe limits will present the impacts of damaging winds and large hail. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A frontal boundary will stall over western Nebraska Tuesday and be the focus for thunderstorms through Wednesday night. The greatest threat for severe thunderstorms will be east of a line from Eustis, Broken Bow and O'Neill Tuesday that shifts south and east on Wednesday. Large hail and damaging winds will be the main threats. Wednesday and Wednesday night, thunderstorms are possible across all of western and north central Nebraska. At this time, the threat for severe storms is low. Colder air returns late Friday night into Saturday morning with the potential for frostin the northwest sandhills. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible over Sheridan County and in areas east of Highway 83 tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 15, 9:28 PM MDT, 53 minutes before
Special Weather Statement National Weather Service North Platte NE 1028 PM CDT MON MAY 15 2017 NEZ010-029-160415- Wheeler NE-Holt NE- 1028 PM CDT MON MAY 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT AND NORTHEASTERN WHEELER COUNTIES UNTIL 1115 PM CDT... At 1028 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Ewing, or 25 miles southeast of O'neill, moving northeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ewing, Page, Inman, Knievels Corner and Goose Lake State Wildlife Management Area. This includes the following highways... Highway 20 between mile markers 312 and 328. Highway 281 between mile markers 163 and 176. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4200 9841 4224 9877 4269 9831 4208 9830 TIME...MOT...LOC 0328Z 220DEG 16KT 4212 9844 Jacobs
Local storm report, May 15, 9:32 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1032 PM CDT MON MAY 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM HAIL 2 W HAMLET 40.38N 101.27W
05/15/2017 E1.00 INCH HAYES NE PUBLIC
HAIL UP TO QUARTER SIZE.
&&
TKECKSpecial weather statement, May 15, 9:41 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service North Platte NE
941 PM MDT MON MAY 15 2017
NEZ058-069-160430-
Chase NE-Perkins NE-
941 PM MDT MON MAY 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR PERKINS...SOUTHWESTERN KEITH AND
NORTHWESTERN CHASE COUNTIES UNTIL 1030 PM MDT...
At 941 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lamar, or 16 miles southwest of Grant, moving northeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Grant, Madrid, Venango, Chase, Brandon and Wild Horse Spring.
This includes Highway 61 between mile markers 50 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4062 10205 4071 10205 4101 10200 4098 10145
4053 10169
TIME...MOT...LOC 0341Z 204DEG 28KT 4065 10193
JacobsSpecial weather statement, May 15, 9:52 PM MDT, 29 minutes before
Special Weather Statement National Weather Service North Platte NE 1052 PM CDT MON MAY 15 2017 NEZ059-070-071-160430- Frontier NE-Hayes NE-Lincoln NE- 1052 PM CDT MON MAY 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRONTIER... SOUTHWESTERN LINCOLN AND NORTHEASTERN HAYES COUNTIES UNTIL 1130 PM CDT... At 1052 PM CDT, Doppler radar was tracking a strong thunderstorm near Hayes Center, moving northeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hayes Center, Wellfleet, Dickens, Maywood, Marengo, Hansen Memorial Reserve State Wildlife Management Area, Hayes Center State Wildlife Management Area and Somerset. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4042 10089 4059 10119 4102 10095 4077 10041 TIME...MOT...LOC 0352Z 215DEG 25KT 4056 10097 Jacobs
Local storm report, May 15, 10:19 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1119 PM CDT MON MAY 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM HAIL GRANT 40.84N 101.73W
05/15/2017 M0.50 INCH PERKINS NE TRAINED SPOTTER
HAIL LASTED ABOUT THREE TO FOUR MINUTES.
&&
TKECKSpecial weather statement, May 15, 10:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1021 PM MDT MON MAY 15 2017
NEZ057-058-160500-
Perkins NE-Keith NE-
1021 PM MDT MON MAY 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERKINS...KEITH AND
NORTHWESTERN LINCOLN COUNTIES UNTIL 1100 PM MDT...
At 1020 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Grant to near Madrid.
Movement was northeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Ogallala, Grant, Paxton, Brule, Madrid, Sarben, Lemoyne, Keystone,
Roscoe, Kingsley Dam, Nevens, Broganville, Otter Creek Campground,
Lake View Campground, Big Bald Hill, Wild Horse Spring and Belmar.
This includes the following highways...
Highway 61 between mile markers 64 and 109.
Highway 92 between mile markers 125 and 138.
Interstate 80 in Nebraska between mile markers 114 and 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4087 10197 4138 10195 4138 10127 4121 10127
4081 10152
TIME...MOT...LOC 0420Z 209DEG 26KT 4090 10190 4086 10163
JacobsThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:15 PM MDT | Special Weather Statement | LBF | Custer | 45 min |
| May 15, 8:42 PM MDT | Special Weather Statement | LBF | Chase, Hayes | 48 min |
| May 15, 9:00 PM MDT | Special Weather Statement | LBF | Wheeler | 45 min |
| May 15, 9:15 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 45 min |
| May 15, 9:28 PM MDT | Special Weather Statement | LBF | Holt | 47 min |
| May 15, 9:36 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 24 min |
| May 15, 9:41 PM MDT | Special Weather Statement | LBF | Perkins | 49 min |
| May 15, 9:52 PM MDT | Special Weather Statement | LBF | Hayes | 38 min |
| May 15, 9:55 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 35 min |
| May 15, 10:35 PM MDT | Special Weather Statement | LBF | Sheridan | 40 min |
| May 15, 10:37 PM MDT | Special Weather Statement | LBF | Lincoln | 53 min |
| May 15, 10:46 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 44 min |
| May 15, 11:28 PM MDT | Special Weather Statement | LBF | Sheridan | 47 min |
| May 16, 12:01 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 44 min |
| May 16, 12:38 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 37 min |
| May 16, 5:13 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 62 min |
| May 16, 5:30 PM MDT | Special Weather Statement | LBF | Deuel | 45 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.